Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 2, NWS Norman, OK

January 2, 2021Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jan 2, 2021, 7:29 PM CST for Cotton County, Oklahoma. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2021, 7:29 PM CST (01:29 UTC)
Expired
Jan 4, 2021, 12:00 AM CST
In force
29 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 21.27 ft at Jan 2, 2021, 9:00 AM CST.

actionminormoderate510152001/0301/04
Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

473 
WGUS84 KOUN 030129 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
729 PM CST Sat Jan 2 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-031330-
/O.NEW.KOUN.FL.Y.0002.210103T0129Z-210104T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
729 PM CST Sat Jan 2 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Deep Red Creek near Randlett.
* From this evening to late Sunday night.
* At 6:00 PM CST Saturday, January 02 the stage was estimated at 
  19.9 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  19.3 feet just after midnight tonight.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Mahale

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 2, 5:55 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jan 2, 5:55 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
555 PM CST Sat Jan 2 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 341 PM CST Sat Jan 2 2021

Clearing skies and light wind this evening will lead to
temperatures dropping quickly, especially over/near the snowpack.
T/Td spreads will become minimal by midnight over the mentioned
areas an also over a larger area where soils are saturated. Fast
moving s/wv trough approaching from the central Rockies tonight
will result in surface cyclogenesis across the Red River Valley
region of southwest Oklahoma this evening, with the low progd to
progress eastward across southern Oklahoma on Sunday. Weak low
level warm air advection and convergence north and east of this
feature will combine with shallow moist layer previously mentioned
to yield fog and low cloud development overnight through Sunday
morning. Depending on timing of stratus development, some of the
fog could become dense across central and north-central Oklahoma.
With temperatures expected to be well below freezing at onset of
fog development, we could see freezing fog dense enough to result
in riming of elevated surfaces.

Although lower level flow will remain somewhat weak tomorrow,
erosion of fog/stratus expected through the afternoon hours,
mainly from west to east as slightly drier westerly winds spread
eastward. High temperatures across central into north-central
Oklahoma were lowered several degrees from guidance due to
residual snow cover and expected impact from cloud cover at least
first half of the day. If clouds persist through most of the
afternoon, some areas will struggle to get much above freezing.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 341 PM CST Sat Jan 2 2021

A warming trend will commence for Monday and Tuesday as mid-level
heights rise with with the attendant development of a shortwave
ridge across the Plains. Remnant snow cover will likely temper the
magnitude of the warm-up slightly, so opted to lower temperatures
in areas where the heaviest snowfall fell for Monday afternoon.

Southerly winds will increase on Tuesday as a surface cyclone
develops in the lee of Rockies in response to an approaching
shortwave trough. Temperatures in the 50s and 60s deg F are
expected.

The aforementioned shortwave trough is forecast to dig into the
Plains on Wednesday. There is uncertainty on the evolution of the
trough, including the latitude of its track and its amplitude. The
National Blend of Models (NBM) probability of precipitation
values are below mentionable during this period. However, given
that the 02/12Z deterministic models and the several of members of
the ECMWF ensemble have a favorable track and QPF signal/pattern
(which would not be included in the current NBM run), opted to
increase the probability of precipitation Wednesday into early
Thursday. There is a chance rain may mix with or transition to
snow within the comma-head as center of the mid /upper-level low
passes by early Thursday morning--especially across northern
Oklahoma.

Seasonable (cool) temperatures are expected in the system's wake
for the end of the week.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 555 PM CST Sat Jan 2 2021

Light, generally southerly winds will shift to the west/northwest
late tonight into tomorrow morning.

IFR to LIFR stratus and/or freezing fog is expected to develop
across portions of central into north central Oklahoma late
tonight into tomorrow morning (KOKC/KOUN to KSWO/KPNC). Flight
restrictions should persist through the morning and perhaps even
the early afternoon. Confidence for flight restrictions is lower
at other terminals, but could briefly impact KLAW and KCSM.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  25  40  29  51 /   0   0   0   0
Hobart OK         26  52  29  58 /   0   0   0   0
Wichita Falls TX  29  49  29  59 /   0   0   0   0
Gage OK           25  54  29  57 /   0   0   0   0
Ponca City OK     23  40  26  48 /   0   0   0   0
Durant OK         31  55  32  61 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....10
AVIATION...10
Hazardous weather outlook, Jan 2, 12:39 PM CST, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1239 PM CST Sat Jan 2 2021

OKZ004>048-050>052-TXZ083>090-031100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1239 PM CST Sat Jan 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Freezing Fog...
Areas of freezing fog appear possible tonight, mainly across
central and northern Oklahoma, where the heaviest snow fell
yesterday. Some of the fog could be dense late tonight, resulting
in a thin layer of ice on elevated surfaces.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Freezing Fog...
Areas of fog freezing will be possible through Sunday morning,
primarily across central and northern parts of Oklahoma where
snowpack remains. Some of the fog could be dense early,
resulting in a thin layer of ice on elevated surfaces.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.